Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 25, 2014, 02:39:02 PM

Login with username, password and session length


Members
  • Total Members: 23786
  • Latest: rvarona
Stats
  • Total Posts: 643565
  • Total Topics: 48969
  • Online Today: 191
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Epzicom and Lexiva/Norvir - Any info? Starting soon and a little freaked out...  (Read 2616 times)

0 Members and 1 Guest are viewing this topic.

Offline BigPlans

  • Member
  • Posts: 14
I'm probably going to start meds in December.  I had one doctor who mentioned Atripla, so I've researched it some -- now a new (and better) doctor says I should start on Epzicom and Lexiva with Norvir boost.  I haven't found much about them - Is there anyone on that combination who could tell me their experience?  Does it have more/less/same risk of lypo as Atripla?  Any info about it at all would be appreciated.  I've never taken any kind of medication really or had any other health problems in my life - so I'm a little freaked out about it all.

Offline Rural_oz

  • Member
  • Posts: 47
Hi Bigplans,

I started on Epzicom (Kivexa here in Australia) in combo with Viramune (Nevirapine here) 16 days ago.  It was my first time on meds too and I completely understand the fear, I was a mess the night before starting, and even as I took my first tablet I broke down in tears.  (Big butch ozzie bloke eh!)  Atripla is not available in Australia because it has not been passed by our medical authority yet, which is kinda interesting, and my doctor said that she wouldn't have put me on it even if it were available.

Anyway, I have had no serious side effects at all from the combo that I am on.  I had a couple of dizzy spells, but found that ensuring that I took my pills with breakfast and having lunch (even a small one like a banana) helped stop them.  I have had an attack of gout, but we are not sure if that is connected or not.  I increased the Viramune from 1 pill to 2 yesterday.

You should have a test before starting Epzicom becaue the Abacavir can cause a violent reaction, but that can be tested for and I am sure that your doctor will be more than aware of that.

My only other side effect is that I have felt really good.  I am not sure if it relief that I did not get sick or die, but I have been full of energy and on top of the world.

I wish you all the best when you start on whatever you choose, you are not alone in your feelings. 

Offline blondbeauty

  • Member
  • Posts: 1,784
The same drugs contained in the single daily pill ATRIPLA are available in two pills: TRUVADA + SUSTIVA; and in three pills: Emtriva, Viread and Sustiva. The molecules are the same and it is a complete three drug therapy for HIV of high effectiveness.
I am on SUSTIVA and TRUVADA waiting for my next appointment with my Dr. to get a prescription of ATRIPLA (same treatment in one pill instead of two).
I have only been on this treatment and all I can tell you is that side effect are very few and usually subside with time. TODAY I have NO side effects at all.
It is also a very convenient treatment in any of the three forms: one, two or three pills, because you only have to take them once a day, preferably at bedtime.
I would recommend it to you provided you have no resistance to it and no allergic reactions to any of the three drugs, WHOS "SCIENTIFIC" NAMES ARE: EMTRICITABINE, TENOFOVIR AND EFAVIRENZ
The only member in these forums approved by WINBA: World International Nail and Beauty Association.
Epstein Barr +; CMV +; Toxoplasmosis +; HIV-1 +.
Counts when starting treatment:
V.L.:80.200 copies. CD4: 25%=503
Started Sustiva-Truvada 14/August/2006
Last V.L.count (Oct 2013): Undetectable
Last CD4 count (OCT 2013): 52%= 933

Offline aztecan

  • Member
  • Posts: 5,399
  • 29 years positive, 57 years a pain in the butt
Hey Big,

I've never taken Epzicom, but I do take Lexiva with the Norvir boost.

I have never had any side effects from the Lexiva.

Just curious, why did you decide against Atripla?

HUGS,

Mark

"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline BigPlans

  • Member
  • Posts: 14
Hey Big,

I've never taken Epzicom, but I do take Lexiva with the Norvir boost.

I have never had any side effects from the Lexiva.

Just curious, why did you decide against Atripla?

HUGS,

Mark


Mark,
The doctor is suggesting the Lexiva/Epzicom/Norvir for me.  I have to decide next week.  He seems to think it's a better place to start.  He believes that eventually there will be another drug coming in the Atripla class that will be a first line for that class.  So, he thinks that by starting with the Lexiva/Epz/Nor combo that it will keep more options open for me down the line.  Later, I can go to the new drug, then Atripla if needed.
Anyway, I just can't find a soul who has done this combo, so that worries me a little.  I'm kind of concerned with the lipo issues and not sure if this combo is more likely than Atripla to cause anything.
Thanks for the response.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.